Alert archive / Oklahoma / Flash Flood Warnings in 2022
Flash Flood Warning 39, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 8, 2022, 9:44 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 9:44 AM CDT (14:44 UTC)
- Expired
- Jun 8, 2022, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garvin County, OK, Grady County, OK, McClain County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
170
WGUS54 KOUN 081444
FFWOUN
OKC049-051-087-137-081745-
/O.NEW.KOUN.FF.W.0039.220608T1444Z-220608T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
944 AM CDT Wed Jun 8 2022
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southern Grady County in central Oklahoma...
Southwestern McClain County in central Oklahoma...
Northwestern Garvin County in southern Oklahoma...
Northern Stephens County in southern Oklahoma...
* Until 1245 PM CDT.
* At 944 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pauls Valley, Marlow, Lindsay, Wynnewood, Maysville, Rush Springs,
Bray, Elmore City, Paoli, Foster, Bradley, Antioch, Agawam,
Central High, Erin Springs, Cox City, Whitebead and Acme.
This includes the following highways...
Interstate 35 between mile markers 64 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3488 9809 3490 9712 3464 9713 3462 9715
3462 9720 3461 9720 3461 9809
FLASH FLOOD...RADAR INDICATED
$$
Zwink1 follow-up statement
787
WGUS74 KOUN 081738
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
1238 PM CDT Wed Jun 8 2022
OKC049-051-087-137-081748-
/O.EXP.KOUN.FF.W.0039.000000T0000Z-220608T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garvin OK-Grady OK-McClain OK-Stephens OK-
1238 PM CDT Wed Jun 8 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CDT THIS AFTERNOON FOR
SOUTHERN GRADY, SOUTHWESTERN MCCLAIN, NORTHWESTERN GARVIN AND
NORTHERN STEPHENS COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3488 9809 3490 9712 3464 9713 3462 9715
3462 9720 3461 9720 3461 9809
$$
ZwinkWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 6:01 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 8, 6:01 AM CDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Norman OK 601 AM CDT Wed Jun 8 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 145 AM CDT Wed Jun 8 2022 Somewhat complicated setup ongoing early this morning as several areas of convection continue, with one area across the panhandles and southwest KS tied to warm air advection along the nose of the low-level jet, and a second area across central/eastern KS associated with the cold front progressing southward. Hi-res model guidance has been struggling to properly resolve both areas of convection so confidence continues to be lower than normal regarding the evolution of convection this morning. The most likely scenario will be for initially more isolated convection across western Oklahoma to increase in coverage as the cold front moves southward, with additional convection developing further eastward along the front as well into northern and central Oklahoma with time. There remains the possibility of one or more linear segments to organize with an associated risk for damaging wind gusts, along with a risk for isolated large hail. Some risk also exists for flooding if storms can train over the same areas, but at least as of now the progressive nature of the front appears to be somewhat of a limiting factor, with only isolated flooding expected. The front will continue southward through the morning, with convection moving south and eastward out of the area by late morning. Scattered showers will remain possible behind the front into early afternoon before diminishing. Chances for organized high plains convection tonight appear very low as the front pushes well to the south and takes the better moisture with it. Still, retained slight chances for showers/storms tonight across our southern counties closer to the front where moisture will linger the longest. Ware && .LONG TERM... (Thursday through Tuesday) Issued at 256 AM CDT Wed Jun 8 2022 Another round of thunderstorms, but looks to be the final one of this week, will be possible across at least portions of the area Thursday night into early Friday. Models show NW upper flow setting up late this week with southerly sfc winds returning during the day Thursday and a boundary moving into parts of the area Thursday night/Friday. Higher dewpoint moisture will spread back north across the area Thursday ahead of this boundary. Models show thunderstorms developing N and NW/W of the fa Thursday afternoon/evening then becoming one or more storm complexes that affects the region. There is more confidence that an MCS will develop in KS and move into parts of OK which could affect at least NE/E portions of the fa, although there is some uncertainty on how far W/SW the MCS will affect the area. A few models even show that the majority of the MCS would stay N and E of the fa. Meanwhile, there is lower confidence that any storms that develop in the High Plains to the NW and W will make it into the fa but there is a chance some of this activity could make it into portions of the fa as well. Strong to severe storms will also be possible Thursday night/early Friday, with the highest potential with the MCS. Damaging winds, hail, and heavy rain will be the main concerns. After this last round of storms, models show an upper ridge affecting the region this weekend into early next week leading to a dry forecast. Temperatures will also begin to warm with above average temperatures late this weekend into early next week. It looks like southwest portions of the fa will climb above 100 for several days next week. Breezy winds are also expected early next week. && .AVIATION... (12Z TAFS) Issued at 556 AM CDT Wed Jun 8 2022 Storms are currently located in western OK near KCSM this morning. These storms are expected to move towards the east- southeast later this morning. Additional showers and thunderstorms could impact KWWR, KPNC, and KSWO this morning as well. Otherwise, VFR conditions are expected throughout the TAF period at all sites. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 80 66 84 71 / 50 10 10 30 Hobart OK 83 66 89 71 / 30 20 10 10 Wichita Falls TX 89 70 93 75 / 30 20 0 0 Gage OK 80 62 86 67 / 40 10 10 30 Ponca City OK 80 62 82 67 / 30 0 10 70 Durant OK 87 70 90 74 / 40 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...08 LONG TERM....25 AVIATION...13
Hazardous weather outlook, Jun 8, 3:56 AM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 356 AM CDT Wed Jun 8 2022 OKZ004>048-050>052-TXZ083>090-090900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 356 AM CDT Wed Jun 8 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will be possible across portions of Oklahoma and western north Texas through the morning hours. Some of these storms could become strong to severe with hail and strong wind gusts. Locally heavy rain will also be possible. There is a low chance for thunderstorms across portions of the area again this evening into early Thursday. If storms do develop, some could become strong to marginally severe with hail up to the size of quarters and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... The chances for thunderstorms will be higher Thursday night into Friday for portions of Oklahoma. Thunderstorms are expected to develop to the north and northwest of the area then move into and across parts of the area as a thunderstorm complex Thursday night into early Friday. Strong to severe storms will be possible with hail and damaging winds. Locally heavy rain could also be possible in some areas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 8, 9:32 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM FLASH FLOOD 4 S RUSH SPRINGS 34.72N 97.96W
06/08/2022 GRADY OK TRAINED SPOTTER
MULTIPLE AREAS OF WATER OVER ROADWAYS ALONG
US81.
&&
FMLocal storm report, Jun 8, 9:33 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
933 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM FLOOD 2 NNW NOBLE 35.17N 97.40W
06/08/2022 CLEVELAND OK PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&
FMLocal storm report, Jun 8, 9:37 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND GST 1 NNE CHICKASHA 35.06N 97.94W
06/08/2022 M58 MPH GRADY OK TRAINED SPOTTER
&&
FMLocal storm report, Jun 8, 9:39 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
939 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND GST 1 NNE CHICKASHA 35.06N 97.94W
06/08/2022 M58 MPH GRADY OK TRAINED SPOTTER
MEASSURED 58 MPH WIND GUST.
&&Local storm report, Jun 8, 9:41 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
941 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM FLASH FLOOD 3 WNW NORMAN 35.24N 97.49W
06/08/2022 CLEVELAND OK TRAINED SPOTTER
TWO FOOT DEEP WATER NW 48TH AND ROBINSON.
MULTIPLE REPORTS OF WATER OVER ROADWAYS IN
WEST NORMAN.
&&
FMSpecial weather statement, Jun 8, 9:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
944 AM CDT Wed Jun 8 2022
OKZ028>031-042-081515-
Pottawatomie OK-Cleveland OK-Pontotoc OK-McClain OK-Seminole OK-
944 AM CDT Wed Jun 8 2022
...Strong thunderstorms will impact portions of western Seminole,
northeastern Cleveland, northwestern Pontotoc, Pottawatomie and
southeastern McClain Counties through 1015 AM CDT...
At 943 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Pink to 3 miles southeast
of Macomb to 4 miles north of Stratford. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Norman, Shawnee, Seminole, Tecumseh, Pink, Konawa, Byng,
Maud, Earlsboro, Bowlegs, Asher, Tribbey, Wanette, Francis, Byars,
Johnson, St. Louis, Etowah, Brooksville and Macomb.
This includes Interstate 40 between mile markers 174 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3487 9657 3486 9712 3507 9718 3538 9732
3538 9714 3539 9714 3540 9681 3527 9658
TIME...MOT...LOC 1443Z 247DEG 36KT 3531 9714 3510 9698 3486 9696
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:57 PM CDT | River Flood Advisory | OUN | Atoka | 35 hr |
| Jun 8, 4:37 AM CDT | Special Weather Statement | OUN | Custer | 23 min |
| Jun 8, 4:41 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 49 min |
| Jun 8, 5:05 AM CDT | Special Weather Statement | OUN | Roger Mills | 25 min |
| Jun 8, 5:10 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 50 min |
| Jun 8, 5:18 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 42 min |
| Jun 8, 5:37 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 53 min |
| Jun 8, 5:38 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Jun 8, 5:49 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 41 min |
| Jun 8, 5:59 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 46 min |
| Jun 8, 6:05 AM CDT | Areal Flood Advisory | OUN | Custer, Ellis, Roger Mills | 3 hr |
| Jun 8, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 48 min |
| Jun 8, 6:22 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 38 min |
| Jun 8, 6:44 AM CDT | Flash Flood Warning | OUN | Custer, Roger Mills | 4 hr |
| Jun 8, 6:49 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 41 min |
| Jun 8, 7:06 AM CDT | Flash Flood Warning | OUN | Caddo, Custer, Washita | 3 hr |
| Jun 8, 7:10 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 50 min |
| Jun 8, 7:27 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Kiowa, Washita | 48 min |
| Jun 8, 7:39 AM CDT | Flood Watch | OUN | Atoka, Bryan, Caddo, Canadian, Cleveland, Coal and 10 more | 5 hr |
| Jun 8, 7:41 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kiowa, Washita | 49 min |
| Jun 8, 8:00 AM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Jun 8, 8:04 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 41 min |
| Jun 8, 8:08 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Comanche, Greer, Harmon, Jackson and 3 more | 67 min |
| Jun 8, 8:13 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 47 min |
| Jun 8, 8:14 AM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| Jun 8, 8:18 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Comanche, Garvin, Grady, McClain and 4 more | 3 hr |
| Jun 8, 8:26 AM CDT | Special Weather Statement | OUN | McClain | 34 min |
| Jun 8, 8:30 AM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Cleveland, Grady, McClain | 3 hr |
| Jun 8, 8:31 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 44 min |
| Jun 8, 8:39 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Greer, Harmon, Jackson and 3 more | 66 min |
| Jun 8, 8:43 AM CDT | Tornado Warning | OUN | Grady | 17 min |
| Jun 8, 8:50 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 40 min |
| Jun 8, 8:58 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, McClain and 1 more | 47 min |
| Jun 8, 9:00 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Jun 8, 9:01 AM CDT | River Flood Warning | OUN | Custer, Washita | 29 hr |
| Jun 8, 9:09 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 66 min |
| Jun 8, 9:19 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Murray, Stephens | 41 min |
| Jun 8, 9:30 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jun 8, 9:44 AM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 31 min |
| Jun 8, 9:58 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Johnston, Love, Marshall and 3 more | 62 min |
| Jun 8, 10:01 AM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie | 3 hr |
| Jun 8, 10:06 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, McClain, Pontotoc, Pottawatomie, Seminole | 39 min |
| Jun 8, 10:17 AM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Custer, Roger Mills, Washita | 4 hr |
| Jun 8, 10:21 AM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 3 hr |
| Jun 8, 10:37 AM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 3 hr |
| Jun 8, 10:40 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Johnston, Love, Marshall | 65 min |
| Jun 8, 10:44 AM CDT | Special Weather Statement | OUN | Hughes | 46 min |
| Jun 8, 10:53 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Marshall, Murray | 3 hr |
| Jun 8, 10:56 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 34 min |
| Jun 8, 10:58 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston | 3 hr |
| Jun 8, 11:31 AM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Grady | 3 hr |
| Jun 8, 12:02 PM CDT | Areal Flood Warning | OUN | Cleveland, Grady, McClain, Pottawatomie | 3 hr |
| Jun 8, 12:57 PM CDT | Areal Flood Warning | OUN | Garvin, Pontotoc | 3 hr |
| Jun 8, 1:48 PM CDT | Areal Flood Warning | OUN | Atoka, Coal | 3 hr |
| Jun 8, 2:17 PM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer | 52 min |
| Jun 8, 2:18 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 7 hr |
| Jun 8, 3:09 PM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 11 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.